Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 55, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2021, 7:27 PM CDT for Haskell County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2021, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 27, 2021, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:35 PM CDT | HAIL 1.75 | 1 E Rochester, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
110
WUUS54 KSJT 280027
SVRSJT
TXC207-280130-
/O.NEW.KSJT.SV.W.0055.210428T0027Z-210428T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
727 PM CDT Tue Apr 27 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Haskell County in west central Texas...
* Until 830 PM CDT.
* At 726 PM CDT, severe thunderstorms were located along a line
extending from near Goree to 6 miles north of Hamlin, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Rule around 740 PM CDT.
Haskell and Paint Creek around 745 PM CDT.
Weinert around 750 PM CDT.
Irby around 755 PM CDT.
Other locations impacted by these severe thunderstorms include Jud,
Us-277 Near The Haskell-Knox County Line and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3340 9947 3302 9947 3297 9949 3297 9999
3320 9999 3338 9997 3340 9972
TIME...MOT...LOC 0026Z 239DEG 74KT 3346 9956 3297 10013
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
314
WWUS54 KSJT 280033
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
733 PM CDT Tue Apr 27 2021
TXC207-280130-
/O.CON.KSJT.SV.W.0055.000000T0000Z-210428T0130Z/
Haskell TX-
733 PM CDT Tue Apr 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HASKELL COUNTY...
At 732 PM CDT, a severe thunderstorm was located near Rochester, or 9
miles northwest of Haskell, moving east at 40 mph. Radar is showing
some rotation in the storm near Rochester.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Weinert around 745 PM CDT.
Other locations impacted by this severe thunderstorm include Jud and
Us-277 Near The Haskell-Knox County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3297 9998 3338 9997 3339 9980 3340 9947
3298 9949
TIME...MOT...LOC 0032Z 253DEG 34KT 3328 9979
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$919
WWUS54 KSJT 280047
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
747 PM CDT Tue Apr 27 2021
TXC207-280130-
/O.CON.KSJT.SV.W.0055.000000T0000Z-210428T0130Z/
Haskell TX-
747 PM CDT Tue Apr 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HASKELL COUNTY...
At 745 PM CDT, severe thunderstorms were located along a line
extending from near Weinert to 5 miles west of Sagerton, moving east
at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Weinert around 800 PM CDT. Rule around 820 PM CDT.
Other locations impacted by these severe thunderstorms include Jud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3339 9948 3319 9948 3298 9949 3297 9998
3338 9997 3339 9980
TIME...MOT...LOC 0045Z 289DEG 15KT 3336 9973 3309 10001
HAIL...2.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:00 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 27, 7:00 PM CDT, 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 700 PM CDT Tue Apr 27 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 204 PM CDT Tue Apr 27 2021 Currently, a dryline is located from the Permian Basin, south into the Trans Pecos region. This dryline is forecast to advance a bit more to the east this afternoon, before beginning to retreat to the west this evening. In addition, another moisture gradient resides across our central counties, with dewpoints in the 60s to the east and in the 50s to the west. Considerable uncertainty continues as to whether storms will develop to our west this afternoon, along the dryline, or if the cap will hold. An unstable environment will reside across the area, so any storms that do develop have to potential to become strong to severe, with large hail, damaging winds and an isolated tornado being the main threats. Several of the CAMs keep much of the area dry through the early evening hours (with the cap holding), while the latest WoFS runs are indicating at least isolated convection developing. Overnight, showers are thunderstorms are forecast to develop across the Permain Basin, along the retreating dryline. Some of this activity may move into the Big Country during the early morning hours Wednesday, and possibly as far south as the Concho Valley. In addition, showers are thunderstorms are forecast to develop across the mountains of northern Mexico, with some of this activity moving into the northern Edwards plateau late this evening, then across the Interstate 10 corridor during the early morning hours. A few strong to severe thunderstorms are once again possible, with large hail, damaging winds and an isolated tornado being the main hazards. Rain chances on Wednesday will be highly dependent on how the storms overnight transpire. An upper level low across Southwest Texas will approach far West Texas late Wednesday. As this feature approaches, showers and thunderstorms are forecast to develop, mainly during the afternoon hours, with the best chance across the eastern half of the area. Once again, a few strong to severe thunderstorms will be possible. Highs on Wednesday will be in the low to mid 80s for most locations. && .LONG TERM... (Wednesday night through next Tuesday) Issued at 1253 PM CDT Tue Apr 27 2021 During the day Wednesday, the dry-line will mix east to roughly an area stretching from Haskell to Ozona, while a surface low looks to develop across the Permian Basin in the morning hours and move northeast into a location near Aspermont TX in the afternoon, resulting in south to south-southeast winds east of the dry-line. Meanwhile, in the upper levels the low will be moving east across southern NM, with southwest flow aloft continuing across West Central Texas. By Wednesday afternoon, day-time heating combined with dewpoints in the mid to upper 60s in the warm sector will lead to ML CAPEs increasing to 1500-2500 J/KG. The surface/low level lift from dry-line convergence and widespread large-scale ascent provided by the approaching upper level low, combined with the aforementioned instability and moisture, should result in scattered to numerous thunderstorms developing along and ahead of the dry-line Wednesday afternoon. (The NAM actually shows the low level capping inversion going away around sunrise Wednesday with ML CAPE of 1000-2000 J/KG, so it starts generating thunderstorms in the early morning hours. However, there is low confidence in this solution as it appears to be an outlier.) With 850-300 mb mean winds, 0-6 km bulk shear vectors and anvil level winds oriented off the dry- line boundary, and the favorable veering winds in the low to mid levels and effective shear of 50-60 KT, storm mode looks to be discrete supercells capable of producing large hail and damaging winds. An isolated tornado or two will be possible as well due to 0-1 km shear of 10-15 KT. With warm southerly winds continuing and good clearing of skies expected during the morning, it should be a warm day with highs in the low to mid 80s. Wednesday night, a cold front will move down from the north, bringing another focal point for additional thunderstorms during the evening/overnight hours as it moves through. Wednesday afternoon and evening, models are focusing some heavy rain potential across the Northwest Hill Country and southern Heartland, where total rainfall amounts for today through late Wednesday night could reach 2-4 inches, so localized flooding/flash flooding is not out of the question in these counties. Elsewhere, the Big Country and northern Heartland could get about 1-2 inches total rainfall today through Wednesday night, with generally a tenth to half inch elsewhere. Cooler air moving in behind the cold front will bring cooler lows in the mid to upper 50s Wednesday night. Models continue to trend slower with the movement of the upper low for Thursday and Friday, generally showing the core of the low over and southwest of West Central Texas on Thursday, potentially bringing some additional showers/storms to the region that day (as well as cooler than normal highs in the low to mid 70s), and then either keeping it southwest of our region on Friday as well (according to the ECMWF and NAM) or moving it east of our region (according to the GFS). The GFS deterministic seems to be an outlier with the faster movement, as the ensemble means appear to favor the slower solution of the ECMWF and NAM. Considering this, and the continued cool air flow (north to northeast surface winds) high temperatures have been lowered for Friday as well, with highs generally in the mid 70s. Saturday, the low will either be moving east to the south of our region, or already well off to the east. Once again, the slower solution is more favored, so forecast highs Saturday are a bit lower this day as well. Sunday and Monday, south to southwest surface and low level winds will occur, along with significant warming of the 850 mb thermal ridge, so it should get a lot warmer (highs Sunday in the upper 80s/low 90s and highs Monday in the lows to mid 90s). && .AVIATION... (00Z TAFS) Issued at 642 PM CDT Tue Apr 27 2021 A northeast to southwest band of thunderstorms has developed just northwest of the Big Country this evening. This band of thunderstorms is expected to gradually overspread the Big Country through this evening and early tonight. Most of this activity should remain northwest and north of Abilene. Other showers and thunderstorms are developing farther to the southwest, closer to Midland. These showers and storms are moving northeast and could affect western parts of the Concho Valley and western Big Country through early tonight. Have a possibility for other showers and storms to develop into the Edwards Plateau area overnight. This convection could move northeast into our southern and southeastern counties. On Wednesday, additional development of showers and thunderstorms is expected, with the most concentrated activity expected to be in the afternoon. With uncertainty in the details of timing and placement, carrying VCTS groups in our TAFs at this time. Will monitor radar trends and adjust as needed with the TAFs. Will have a possibility for localized strong, gusty winds and hail from the storms. Otherwise, initial low cloud development over our southeastern counties this evening will expand west and north tonight, and should encompass all of our TAF sites late tonight (outside of convection). Low cloud ceilings are expected to be in the MVFR category. Gusty south to southeast winds this evening will decrease to some extent tonight at most of our TAF sites. On Wednesday, winds will be primarily from the south at 10-15 knots. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 83 56 69 / 60 40 50 40 San Angelo 67 87 57 73 / 40 30 30 30 Junction 67 83 58 76 / 40 50 60 20 Brownwood 66 79 58 71 / 50 60 80 40 Sweetwater 64 85 56 69 / 60 20 30 30 Ozona 66 86 57 75 / 40 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Daniels LONG TERM....SJH AVIATION...19
Hazardous weather outlook, Apr 27, 2:43 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Tue Apr 27 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible across most of the area this afternoon and overnight. The main hazards will be large hail and damaging winds. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms are possible across most of West Central Texas Wednesday and Wednesday night. Large hail and damaging winds are the main hazards. An isolated tornado is also possible. In addition, heavy rainfall may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 27, 7:17 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
717 PM CDT Tue Apr 27 2021
TXZ049-280115-
Fisher TX-
717 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FISHER COUNTY UNTIL 815
PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Rotan, or 14 miles southwest of Aspermont, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hamlin, Rotan, Hobbs and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3289 10014 3288 10015 3268 10066 3296 10065
3296 10014
TIME...MOT...LOC 0017Z 237DEG 29KT 3297 10038
SKThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:17 PM CDT | Special Weather Statement | SJT | Fisher | 58 min |
| Apr 27, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 65 min |
| Apr 27, 7:33 PM CDT | Areal Flood Advisory | SJT | Fisher | 117 min |
| Apr 27, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 27, 8:27 PM CDT | Tornado Warning | SJT | Fisher | 33 min |
| Apr 27, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 61 min |
| Apr 27, 8:34 PM CDT | Special Weather Statement | SJT | Haskell | 41 min |
| Apr 27, 8:46 PM CDT | Tornado Warning | SJT | Nolan | 44 min |
| Apr 27, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 66 min |
| Apr 27, 8:56 PM CDT | Special Weather Statement | SJT | Haskell | 64 min |
| Apr 27, 9:12 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 48 min |
| Apr 27, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 27, 9:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 57 min |
| Apr 27, 9:53 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 67 min |
| Apr 27, 10:01 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Apr 28, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 28, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 61 min |
| Apr 28, 2:32 AM CDT | Tornado Warning | SJT | Jones | 28 min |
| Apr 28, 2:57 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 63 min |
| Apr 28, 3:49 AM CDT | Tornado Warning | SJT | Shackelford | 26 min |
| Apr 28, 3:51 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 24 min |
| Apr 28, 4:18 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Apr 28, 4:28 AM CDT | Special Weather Statement | SJT | Coke, Sterling | 47 min |
| Apr 28, 4:57 AM CDT | Special Weather Statement | SJT | Sterling | 48 min |
| Apr 28, 5:03 AM CDT | Special Weather Statement | SJT | Nolan | 42 min |
| Apr 28, 5:12 AM CDT | Areal Flood Advisory | SJT | Nolan | 107 min |
| Apr 28, 5:34 AM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| Apr 28, 6:04 AM CDT | Special Weather Statement | SJT | Shackelford | 41 min |
| Apr 28, 6:25 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Apr 28, 6:39 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 3 hr |
| Apr 28, 6:47 AM CDT | Special Weather Statement | SJT | Shackelford | 28 min |
| Apr 28, 9:27 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Apr 28, 2:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| Apr 28, 2:52 PM CDT | Special Weather Statement | SJT | Runnels | 38 min |
| Apr 28, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 44 min |
| Apr 28, 3:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 38 min |
| Apr 28, 4:24 PM CDT | Special Weather Statement | SJT | Brown | 36 min |
| Apr 28, 6:10 PM CDT | Special Weather Statement | SJT | Brown | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.